Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 82, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 6, 2018, 10:58 PM MDT for Washington County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2018, 10:58 PM MDT (04:58 UTC)
- Expired
- Jun 6, 2018, 11:45 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Washington County, CO
The radar
The Denver radar (KFTG), 103 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 4:46 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 5.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1161 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3403 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
541
WUUS55 KBOU 070458
SVRBOU
COC121-070545-
/O.NEW.KBOU.SV.W.0082.180607T0458Z-180607T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
1058 PM MDT WED JUN 6 2018
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Central Washington County in northeastern Colorado...
* Until 1145 PM MDT.
* At 1057 PM MDT, a severe thunderstorm was located 4 miles south of
Woodrow, or 25 miles southwest of Akron, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* Locations impacted include...
Woodlin School, Elba and Woodrow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3982 10295 3976 10371 3999 10367 4000 10358
4000 10348 4002 10347 4009 10299
TIME...MOT...LOC 0457Z 264DEG 29KT 3991 10357
HAIL...1.25IN
WIND...60MPH
$$
KRIEDERMAN3 follow-up statements
367
WWUS55 KBOU 070516
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
1116 PM MDT WED JUN 6 2018
COC121-070545-
/O.CON.KBOU.SV.W.0082.000000T0000Z-180607T0545Z/
Washington CO-
1116 PM MDT WED JUN 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT
FOR CENTRAL WASHINGTON COUNTY...
At 1116 PM MDT, a severe thunderstorm was located 10 miles west of
Elba, or 18 miles southwest of Akron, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
Locations impacted include...
Elba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3982 10295 3985 10350 4000 10358 4000 10348
4002 10347 4009 10299
TIME...MOT...LOC 0516Z 264DEG 29KT 3993 10337
HAIL...1.25IN
WIND...60MPH
$$
KRIEDERMAN054
WWUS55 KBOU 070534
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
1134 PM MDT WED JUN 6 2018
COC121-070545-
/O.CON.KBOU.SV.W.0082.000000T0000Z-180607T0545Z/
Washington CO-
1134 PM MDT WED JUN 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT
FOR CENTRAL WASHINGTON COUNTY...
At 1134 PM MDT, a severe thunderstorm was located over Elba, or 15
miles south of Akron, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
Locations impacted include...
Elba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3984 10339 4001 10345 4009 10299 3982 10295
TIME...MOT...LOC 0534Z 264DEG 29KT 3995 10318
HAIL...1.25IN
WIND...60MPH
$$
KRIEDERMAN046
WWUS55 KBOU 070544
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
1144 PM MDT WED JUN 6 2018
COC121-070554-
/O.EXP.KBOU.SV.W.0082.000000T0000Z-180607T0545Z/
Washington CO-
1144 PM MDT WED JUN 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON COUNTY WILL
EXPIRE AT 1145 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
northeastern Colorado.
LAT...LON 3984 10339 4001 10345 4009 10299 3982 10295
TIME...MOT...LOC 0544Z 264DEG 29KT 3996 10310
$$
KRIEDERMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:51 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 6, 9:51 PM MDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 951 PM MDT Wed Jun 6 2018 .UPDATE... Issued at 950 PM MDT Wed Jun 6 2018 Very strong storm on the boundary near Yuma will likely persist for the next couple of hours as very moist air continues to flow into this area from the south. Further west convection is not as strong, but there is still a small threat of marginally severe wind gusts and hail. Threat is probably greatest in eastern Adams/Arapahoe counties. Much drier air is coming up from the south across Colorado Springs and toward Limon, so less worried about the south end of the current convection and the threat in these areas should end after the next couple of hours. && .SHORT TERM...(This evening through Thursday) Issued at 341 PM MDT Wed Jun 6 2018 The plains airmass is primed for thunderstorm formation, with the greatest potential across the northeast corner of the state where models CAPES are in the 2000-3800 j/kg range. Even though sfc temps have reached the low to mid 90s in Sedgwick and Phillips Counties, convection has yet to fire off. However, believe that's only a matter of time. Closer to the Front Range, isolated high based storms have begun to move over the nearby plains. No precip reaching the ground yet, just virga and some gusty winds. Over the next few hours, convection will become more widespread particularly along the Palmer Divide and northeast across Elbert County, eastern portions of Adams and Arapahoe Counties, and Washington counties along a low-level convergence zone. HiRes models also indicate a sfc cyclone in Elbert County which is showing up in observations. Models show this low migrating northeastward along the above mentioned convergence zone across northeast Colorado this evening about the time a mid-level shortwave trough passes overhead. Believe storms firing east of a Sydney, NE to Elbert, CO line will have the best chance for turning severe between 5 pm MDT and 10 pm MDT today. Shear not terribly great, but could see an isolated supercell or two produce a brief tornado/land spout. But, the main severe weather threat will be hail up to golf ball size and wind gusts to 60 mph. Evening t-storms in the northeast corner of the CWA where dewpoints in the mid to upper 50s may also produce locally heavy rainfall, with possible one-hour rain totals up to 3/4 inch. Storms are expected to move east of the CWA by midnight as drier air spreads in from the west after the shortwave passes. However, on the far eastern plains, a sely low-level flow should keep overnight dewpoints in the 45-55 deg range. Lows tonight will be slightly . cooler than last night under clearing skies. On Thursday, the forecast area will still be under a strong upper ridge. Models show another weak mid-level shortwave trough moving through the ridge and passing over the forecast area during the afternoon hours. Lower levels of the atmosphere not as moist as today, and therefore CAPES not as great. But, could see a few strong storms initiate along a weak sfc trough moving east off the Front Range during the afternoon. Gusty winds will be the main concern. As a result, PoPs will be lower tomorrow while temperatures should be at least a couple degs warmer. .LONG TERM...(Thursday night through Wednesday) Issued at 341 PM MDT Wed Jun 6 2018 Medium range models continue to show southwesterly flow aloft over Colorado through the weekend. This will keep warm temperatures across the state with limited amounts of moisture intrusion. Mountain areas will continue to see isolated shower development each afternoon on the strength of the heating of the elevated terrain. Most of the plains will have too much dry air at low levels to sustain any deep, moist convection. The northeast corner of the state, including Washington and Logan Counties may see better moisture from the central Plains on Friday through Sunday which could feed some thunderstorms east of a Sterling-Akron line. High temperatures will continue climbing into the lower and mid 90s. At the end of the weekend, flow aloft will switch to more westerly as an upper trough moves across the northern Rockies. At the same time, the upper ridging over the southern Plains will extends westward over the Arizona and New Mexico. A surface cold front is expected to move in Monday morning with cooler temperatures across the plains. The increased westerly flow aloft will produce gusty winds over the mountains which may raise fire weather concerns. Temperatures on Monday and Tuesday will cooler and the westerly flow aloft will be drier. These effects will stabilize the airmass. By the middle of next week, things should begin to re-moisten as moisture from the southern plains begins advecting into the region. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 950 PM MDT Wed Jun 6 2018 Current batch of strong winds should diminish between 04z and 05z, but there is still some threat of outflow winds from convection to the east with gusts to 30 knots through about 06z. After that, VFR conditions through Thursday with little or no thunderstorm activity. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Gimmestad SHORT TERM...Baker LONG TERM...Dankers AVIATION...Gimmestad
Hazardous weather outlook, Jun 6, 10:59 AM MDT, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1059 AM MDT Wed Jun 6 2018 COZ030>051-070500- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1059 AM MDT Wed Jun 6 2018 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Thunderstorms are expected to develop over the Front Range by midday and on the plains through the afternoon. The plains storms could linger through late this evening. A few thunderstorms on the plains could turn severe this afternoon, with the greatest risk for severe weather east of a line from Fort Collins to Limon from 5 pm to 10 pm today. Hail up to golf ball size and wind gusts to 60 mph will be the biggest threats. However, locally heavy rainfall and isolated tornadoes can not be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Much above normal temperatures will return for Thursday through the weekend as upper ridging prevails. Moisture over the far northeastern plains Thursday, and to a lesser extent on Friday, will allow for a chance of strong to severe thunderstorms. These storms will have strong outflow winds and possible large hail associated with them. A weather disturbance moving to the north of the area will increase winds and bring even warmer and drier weather to the area Sunday. This will increase fire weather concerns, especially in the high country and high valleys. A cold front is expected to move in late Sunday night into Monday which should bring temperatures closer to normal through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 3 PM. Baker/Dankers
In the hours before
Local storm report, Jun 6, 8:19 PM MDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
819 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG 2 S LAKEWOOD 39.67N 105.11W
06/06/2018 JEFFERSON CO TRAINED SPOTTER
3 INCH DIAMETER TREE BRANCHES DOWN. REPORT
VIA TWITTER.
&&Local storm report, Jun 6, 8:46 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
846 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 5 NE TWIN BUTTES 40.97N 102.70W
06/06/2018 M2.75 INCH LOGAN CO PUBLIC
VIA TWITTER. TIME ESTIMATED VIA RADAR.
&&Local storm report, Jun 6, 8:58 PM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
858 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL HEREFORD 40.97N 104.31W
06/06/2018 M1.00 INCH WELD CO TRAINED SPOTTER
HAIL COVERING THE GROUND.
&&Local storm report, Jun 6, 9:01 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
901 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL HEREFORD 40.97N 104.31W
06/06/2018 M1.00 INCH WELD CO TRAINED SPOTTER
HAIL COVERING THE GROUND.
0818 PM TSTM WND DMG 2 S LAKEWOOD 39.67N 105.11W
06/06/2018 JEFFERSON CO TRAINED SPOTTER
3 INCH DIAMETER TREE BRANCHES DOWN. REPORT
VIA TWITTER.
0801 PM TSTM WND GST 2 S KEN CARYL 39.55N 105.11W
06/06/2018 M58 MPH JEFFERSON CO MESONET
CDOT OB.
0715 PM HAIL 1 W PEETZ 40.96N 103.13W
06/06/2018 M1.75 INCH LOGAN CO TRAINED SPOTTER
0715 PM TSTM WND GST 1 W PEETZ 40.96N 103.13W
06/06/2018 M60 MPH LOGAN CO TRAINED SPOTTER
0629 PM HAIL 4 WSW STONEHAM 40.58N 103.75W
06/06/2018 M1.75 INCH WELD CO TRAINED SPOTTER
0620 PM HAIL 5 NE TWIN BUTTES 40.97N 102.70W
06/06/2018 M2.75 INCH LOGAN CO PUBLIC
VIA TWITTER. TIME ESTIMATED VIA RADAR.
0618 PM HAIL 6 SE NEW RAYMER 40.54N 103.78W
06/06/2018 M1.25 INCH WELD CO TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZED HAIL. SOFT.
0608 PM HAIL 7 NE CROOK 40.93N 102.71W
06/06/2018 M4.00 INCH LOGAN CO TRAINED SPOTTER
BROKEN WINDSHIELDS. DAMAGE TO VEHICLES.
0516 PM HAIL 8 W FORT MORGAN 40.27N 103.95W
06/06/2018 M1.75 INCH MORGAN CO TRAINED SPOTTER
&&Local storm report, Jun 6, 9:34 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
934 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 8 E SIXTEEN-MILE CORNER 40.78N 102.07W
06/06/2018 M1.00 INCH SEDGWICK CO PUBLIC
REPORT VIA TWITTER.
&&Local storm report, Jun 6, 9:43 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
943 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL 2 W HYDE 40.13N 102.86W
06/06/2018 M1.00 INCH WASHINGTON CO TRAINED SPOTTER
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:10 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Sedgwick | 35 min |
| Jun 6, 6:29 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 31 min |
| Jun 6, 6:37 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 38 min |
| Jun 6, 6:50 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 40 min |
| Jun 6, 7:08 PM MDT | Special Weather Statement | BOU | Weld | 52 min |
| Jun 6, 7:09 PM MDT | Areal Flood Advisory | BOU | Logan, Sedgwick | 111 min |
| Jun 6, 7:11 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 49 min |
| Jun 6, 7:39 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 36 min |
| Jun 6, 7:51 PM MDT | Special Weather Statement | BOU | Jefferson | 39 min |
| Jun 6, 7:55 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver, Douglas, Jefferson | 35 min |
| Jun 6, 8:11 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 34 min |
| Jun 6, 8:26 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 49 min |
| Jun 6, 8:42 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 20 min |
| Jun 6, 9:30 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 45 min |
| Jun 6, 10:07 PM MDT | Areal Flood Advisory | BOU | Washington | 113 min |
| Jun 6, 10:21 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 23 min |
| Jun 7, 12:06 AM MDT | Special Weather Statement | BOU | Washington | 39 min |
| Jun 7, 12:10 AM MDT | Areal Flood Advisory | BOU | Washington | 95 min |
| Jun 7, 3:26 PM MDT | Special Weather Statement | BOU | Arapahoe | 34 min |
| Jun 7, 4:08 PM MDT | Special Weather Statement | BOU | Adams | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.